Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla's sides effects
Jan 1, 2011

My CD4 count was getting below 500 and I've been experiencing other synthoms like pain in my fingers and arms and fatigue that my Dr says could improve if I start HIV treatment. I started on Atripla 10 days ago, with vivid dreams and some insommia since the first night. On day 9 I started getting skin rash on my chest, and hands. My Doctor saw me right away yesterday and said it was a mild rash and prescribed Benadryl twice a day. Last night was a hell of night with the itching and even panic attack due to this. This morning I noticed the rash expanded to my torso, weist, abs, tights, neck and even my palm. My question is it could get worse? My Dr says it should go away in a couple of weeks.Im getting desperate with the itching, also thinking how to handle once I get back to work after the holidays. thanks.

Response from Dr. Henry

Most likely you are having a particularly severe skin rash from the efavirenz in Atripla. Though it is unusual for rashes to be life threatening or require stopping the efavirenz (switching off Atripla) it does happen and requires good clinical diligence. Since the majority of patients who experience the problems you are having go on to do well and have a favorable view of Atripla, it often is up to the patient whether they can tolerate an initial rough patch (usually lasting 2-4 weeks). A boosted protease inhibitor or raltegravir are often considered as alternatives to efavirenz. Good luck. KH



Previous
What If....
Next
Unexplained extreme chills / Headaches sweats.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement